Do any of you have good weeks and bad weeks or do you all feel ill all the time?

I had been feeling all the symptoms of HYPO so then my GP put me on Levo 25mcg as I was coming up "borderline" anyway, felt better on it but then she took me off it again and im seeing an endo next week. up until last week I was feeling all the symptoms again of hypo, though not as bad as originally. However, for the past week I feel pretty ok.... typical when I am seeing the Endo next week! my throat was aching last week as an additional symptom?! any thoughts.. getting bloods done Thursday..

Last edited by

15 Replies

oldestnewest
  • T4, which is what Levo is, has a long half life. So it would have taken some time to build up in your system, and equally will take some time to leave it. So you are probably now feeling the benefit of the meds you took a while ago.

  • but I felt pretty poorly and had a lot of the HYPO symptoms back after a few days of not taking it.. which was around 8 wks ago

  • I think it is all so individual, the half life is about 6 days so feeling worse after a few days makes sense, and your thyroid may have been given a jolt by having a little bit of help and be working a bit better for a while. And antibodies will make it very variable.

  • yes,, I guess it is individual. my antibodies came back ok the GP said 16. ?!

  • That sounds OK, usually the range is up to about 30. Did they test both types? There are TPO antibodies & TG (thyroglobulin) antibodies.

  • I don't know??

  • I would get a copy of all your tests, it will help with you monitoring and learning about where you feel best x

  • Hi, got my TSH result today and its perfect! 1.19! I don't understand it at all. Im not on the levo yet its all gone back to normal..

  • Following on from what HarryE has said, 25mcg is often just enough to turn off your thyroid's own production of hormone but not enough to replace it, so you may actually get a little spurt of hormone after you've stopped taking the levo, which is why you might feel a little brighter. :-)

  • Thanks, will this go back down hill again then without more levo? im guessing the thyroid doesn't just "right itself" again for good? I stopped it about 8 weeks ago.

  • Well, it's all theoretical, so maybe you will feel more symptomatic once you've levelled out. Thyroids can wax and wane, but as you say, your thyroid doesn't tend to get better from Hashi's.

    How long since you've been taken off it and how long were you on it altogether?

  • i dont have Hashi's as far as I know, had an antibody test done a few weeks ago and came back fine. I have borderline Hypo. ive been off it about 8 weeks and was on it three months... (25mcg) x

  • Apologies, I made an assumption. It can be difficult to get doctors to treat borderline hypo, and I think even harder to get them to treat without antibodies, so sounds like the gp is looking after you. x

  • I've always been told that if you are hypo, you need to stay on your meds, not start it and then go off once you are feeling better (however, as you are seeing the endo next week, better to stay off and let him/her get a good picture of your baseline/ untreated levels). The aching throat is always the first indicator to me that something is "off" with my thyroid (the endo I went to a year ago, with whom I was very pleased, corroborated this as a symptom of an acute thyroid attack -- but perhaps it's also a hypo symptom generally).

  • Hi, thanks for the info. she took me off the levo as she wasn't convinced im hypo! but I felt so much better on it. then I came off it again and felt awful, but not as bad as previously. Now in the past two weeks I don't feel too bad at all, typical when I am seeing the Endo on Thursday!! She thought it was more to do with my hormone levels and upped my HRT patch. So, not sure what's going on really.... will ring to get my blood results in the morning, bet they are all within range though... x

You may also like...